Alert archive / Indiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 87, NWS Northern Indiana

August 10, 20206 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 10, 2020, 5:22 PM EDT for 6 counties in Indiana. It was in force for 98 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 5:22 PM EDT (21:22 UTC)
Expired
Aug 10, 2020, 7:00 PM EDT
In force
98 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Cass County, IN, Fulton County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:05 PM EDTTSTM WND DMG3 Wnw Sitka, INTREE DOWNED ACROSS LOWES ROAD BRIDGE AND BLOCKING TRAFFIC, APPROXIMATELY 1 FT IN DIAMETER. DELAYED REPORT.
Aug 10, 6:08 PM EDTTSTM WND DMGSitka, INPOWER LINE DOWNED AT 500N AND 700E. DELAYED REPORT.
Aug 10, 6:10 PM EDTTSTM WND DMG1 Ssw Sitka, IN1-2 FT DIAMETER TREE DOWNED BLOCKING THE ROAD ON E 400 N NEAR RACCOON CIRCLE. DELAYED REPORT.
Aug 10, 6:10 PM EDTTSTM WND DMGIdaville, INTREE ACROSS THE ROAD WITH A POWER LINE ENTANGLED IN IT. THERE WAS ANOTHER POWER LINE DOWNED IN TOWN BUT AN EXACT LOCATION WAS NOT GIVEN. DELAYED REPORT.
Aug 10, 6:30 PM EDTTSTM WND DMGRochester, INREPORTS OF TREES DOWN.
Aug 10, 6:48 PM EDTTSTM WND DMG1 N Peru, INLARGE TREES DOWN IN PERU. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:26 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS53 KIWX 102122
SVRIWX
INC017-049-103-131-149-181-102300-
/O.NEW.KIWX.SV.W.0087.200810T2122Z-200810T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
522 PM EDT Mon Aug 10 2020

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  White County in northwestern Indiana...
  Pulaski County in northwestern Indiana...
  Fulton County in north central Indiana...
  Cass County in north central Indiana...
  Western Miami County in north central Indiana...
  Southwestern Starke County in northwestern Indiana...

* Until 700 PM EDT/600 PM CDT/.

* At 522 PM EDT/422 PM CDT/, severe thunderstorms were located along
  a line extending from near Conrad to Brook to near Raub, moving
  east at 50 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Wolcott around 550 PM EDT.
  Monon and Medaryville around 555 PM EDT.
  Monticello, Brookston and Francesville around 600 PM EDT.
  Winamac and Royal Center around 615 PM EDT.
  Logansport around 630 PM EDT.
  Rochester and Walton around 640 PM EDT.
  Peru, Grissom Afb and Mexico around 645 PM EDT.
  Bunker Hill around 650 PM EDT.

This includes Interstate 65 between mile markers 185 and 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
      4118 8693 4117 8608 4056 8606 4056 8637
      4069 8637 4069 8652 4074 8653 4074 8673
      4073 8676 4068 8676 4068 8674 4066 8678
      4056 8677 4057 8710
TIME...MOT...LOC 2122Z 271DEG 43KT 4106 8743 4085 8735 4072 8744 

HAIL...1.00IN
WIND...80MPH
 
$$

JBALL
4 follow-up statements
126 
WWUS53 KIWX 102146
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
546 PM EDT Mon Aug 10 2020

INC017-049-103-131-149-181-102300-
/O.CON.KIWX.SV.W.0087.000000T0000Z-200810T2300Z/
White IN-Pulaski IN-Fulton IN-Cass IN-Miami IN-Starke IN-
546 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
EDT/600 PM CDT/ FOR WHITE...PULASKI...FULTON...CASS...WESTERN MIAMI
AND SOUTHWESTERN STARKE COUNTIES...

At 546 PM EDT/446 PM CDT/, severe thunderstorms were located along a
line extending from near Gifford to near McCoysburg to near
Remington, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Monon around 555 PM EDT.
  Francesville and Medaryville around 600 PM EDT.
  Monticello around 610 PM EDT.
  Winamac around 615 PM EDT.
  Royal Center around 620 PM EDT.
  Logansport around 635 PM EDT.
  Rochester and Walton around 640 PM EDT.
  Peru, Grissom Afb and Mexico around 645 PM EDT.

Other locations impacted by these severe thunderstorms include
Clymers, Beardstown, Bennetts Switch, Smithson, Nyena Lake,
Deedsville, Macy, Clarks, Star City and Tiosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
      4118 8693 4117 8608 4056 8606 4056 8637
      4069 8637 4069 8652 4074 8653 4074 8673
      4073 8676 4068 8676 4068 8674 4066 8678
      4056 8677 4057 8710
TIME...MOT...LOC 2146Z 271DEG 43KT 4106 8709 4085 8701 4072 8710 

HAIL...1.00IN
WIND...80MPH
 
$$

Brown
425 
WWUS53 KIWX 102226
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
626 PM EDT Mon Aug 10 2020

INC149-102236-
/O.CAN.KIWX.SV.W.0087.000000T0000Z-200810T2300Z/
Starke IN-
626 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARKE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northwestern Indiana.

LAT...LON 4117 8650 4117 8608 4056 8606 4056 8637
      4069 8637 4069 8652 4074 8653 4074 8675
      4068 8676 4068 8674 4066 8678 4056 8677
      4057 8695
TIME...MOT...LOC 2226Z 270DEG 43KT 4105 8649 4084 8642 4071 8651 

$$

INC017-049-103-131-181-102300-
/O.CON.KIWX.SV.W.0087.000000T0000Z-200810T2300Z/
White IN-Pulaski IN-Fulton IN-Cass IN-Miami IN-
626 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN WHITE...EASTERN PULASKI...FULTON...CASS AND WESTERN MIAMI
COUNTIES...

At 626 PM EDT, severe thunderstorms were located along a line
extending from near Winamac to near Royal Center to 8 miles west of
Logansport, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Logansport around 635 PM EDT.
  Rochester, Walton and Mexico around 645 PM EDT.
  Peru, Grissom Afb and Bunker Hill around 650 PM EDT.

Other locations impacted by these severe thunderstorms include
Clymers, Bennetts Switch, Nyena Lake, Deedsville, Macy, Star City,
Tiosa, Thornhope, Lincoln and Nead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4117 8650 4117 8608 4056 8606 4056 8637
      4069 8637 4069 8652 4074 8653 4074 8675
      4068 8676 4068 8674 4066 8678 4056 8677
      4057 8695
TIME...MOT...LOC 2226Z 270DEG 43KT 4105 8649 4084 8642 4071 8651 

HAIL...1.00IN
WIND...80MPH
 
$$

Brown
139 
WWUS53 KIWX 102238
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
638 PM EDT Mon Aug 10 2020

INC131-181-102248-
/O.CAN.KIWX.SV.W.0087.000000T0000Z-200810T2300Z/
White IN-Pulaski IN-
638 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITE AND EASTERN
PULASKI COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northwestern Indiana.

LAT...LON 4056 8637 4069 8637 4069 8652 4074 8652
      4074 8658 4078 8658 4091 8649 4091 8647
      4094 8647 4117 8633 4117 8608 4056 8606
TIME...MOT...LOC 2238Z 271DEG 43KT 4105 8631 4084 8624 4071 8633 

$$

INC017-049-103-102300-
/O.CON.KIWX.SV.W.0087.000000T0000Z-200810T2300Z/
Fulton IN-Cass IN-Miami IN-
638 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR FULTON...CASS AND WESTERN MIAMI COUNTIES...

At 638 PM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Rochester to 7 miles west of Mexico to
near Logansport, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Mexico around 645 PM EDT.
  Peru and Grissom Afb around 650 PM EDT.
  Bunker Hill around 655 PM EDT.

Other locations impacted by these severe thunderstorms include
Clymers, Fulton, Bennetts Switch, Nyena Lake, Leases Corner,
Deedsville, Macy, Hoover, Tiosa and Kewanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4056 8637 4069 8637 4069 8652 4074 8652
      4074 8658 4078 8658 4091 8649 4091 8647
      4094 8647 4117 8633 4117 8608 4056 8606
TIME...MOT...LOC 2238Z 271DEG 43KT 4105 8631 4084 8624 4071 8633 

HAIL...1.00IN
WIND...80MPH
 
$$

Brown
941 
WWUS53 KIWX 102251
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
651 PM EDT Mon Aug 10 2020

INC017-049-103-102301-
/O.EXP.KIWX.SV.W.0087.000000T0000Z-200810T2300Z/
Fulton IN-Cass IN-Miami IN-
651 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR FULTON...CASS AND WESTERN
MIAMI COUNTIES WILL EXPIRE AT 700 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northwestern Indiana.

LAT...LON 4056 8637 4069 8637 4069 8652 4074 8652
      4074 8658 4078 8658 4091 8649 4091 8647
      4094 8647 4117 8633 4117 8608 4056 8606
TIME...MOT...LOC 2251Z 270DEG 43KT 4105 8615 4084 8608 4071 8617 

$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 10, 2:50 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 10 2020

.SYNOPSIS...
Issued at 248 PM EDT Mon Aug 10 2020

A destructive line of severe thunderstorms with widespread damaging
winds will shift across the area late afternoon and evening before
diminishing overnight. Dry and warm weather will follow into next
weekend before a chance of showers and thunderstorms returns to the
area.

&&

.SHORT TERM...(Tonight)
Issued at 248 PM EDT Mon Aug 10 2020

Severe MCS over ern IA attm will blast ewd into wrn zones toward
21Z and into wrn OH by 00Z. Intense wake low seen post squall line
is contributing to extreme sfc gusts within the full extent of this
line segment. Expect continued organization along with some
expansion of this squall line as it carries east through aftn in
response to very unstable/moist downstream airmass. Noted
substantial and growing cold pool supports widespread sig wind gusts
through most of MI/IN portion of the CWA and perhaps extending
further through wrn OH. Ewd bending warm advection wing bears
watching too with at least some isolated pre-squall line svr storm
threat as well.

Otherwise in wake of this intense sys large scale convective
overturning should placate any additional substantial development
overnight and will just carry an isolated mention beyond mid
evening. Exception will be along swrn flank of cold pool bubble
where elevated isentropic lift may yield additional storms. For now
believe that will setup just south over nrn portion of IND CWA and
will amend later as needed.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 248 PM EDT Mon Aug 10 2020

In wake of short term storms this evening little to discuss as sfc
ridging builds across the lakes and pushes active frontal zone south
of the OH river. Not surprising 12Z med range guidance has abandoned
any potential precipitation locally until next weekend at the
earliest. Otherwise warm temps to persist within neutral thermal
advective pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 100 PM EDT Mon Aug 10 2020

Ongoing convection in Iowa is expected to propagate into the area
this evening. Latest CAMS output has arrival at KSBN 22-23Z and KFWA
00-01Z. In addition to MVFR cigs/vsbys with TSRA will also include
mention of wind gust potential...especially at KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning from 7 PM this evening to 10 AM CDT
     Tuesday for INZ003.

     Beach Hazards Statement from 7 PM CDT this evening through
     Tuesday morning for INZ003.

MI...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
     Tuesday for MIZ077.

     Beach Hazards Statement from 8 PM EDT this evening through
     Tuesday morning for MIZ077.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
UPDATE...T
SHORT TERM...T
LONG TERM...T
AVIATION...JAL

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 10, 3:05 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
305 PM EDT Mon Aug 10 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-111915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-
305 PM EDT Mon Aug 10 2020 /205 PM CDT Mon Aug 10 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

...Destructive wind threat increasing across northern Indiana and
southwestern Lower Michigan late this afternoon into this evening...

A line of severe thunderstorms, with a history of wind gusts between
70 and 100 mph, will race east across northern Illinois this
afternoon, reaching northwestern Indiana and far southwestern Lower
Michigan by 5 PM EDT. The line will then continue racing east at 60
to 70 mph across the remainder of northern Indiana and far southern
Lower Michigan. While winds will pose the greatest risk, an isolated
tornado will be possible.

Isolated strong to severe thunderstorms could also develop ahead of
the line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There a chances for thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

OHZ001-002-004-005-015-016-024-025-111915-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
305 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

...Threat for damaging winds increasing across northwestern Ohio...

A line of severe thunderstorms is expected to race east across
northern Indiana during the late afternoon and early evening hours,
reaching northwestern Ohio after 7 pm EDT. Damaging wind gusts in
excess of 70 mph with isolated high gusts, will be possible. Strong
to severe thunderstorms could also develop ahead of the line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There a chances for thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

LMZ043-046-MIZ077-111915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Berrien-
305 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for southwest Michigan and the
nearshore waters of southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

...Dangerous line of thunderstorms to cause impacts across southeastern
Lake Michigan and shores of Berrien county late this afternoon into
this evening...

A line of severe thunderstorms, with a history of wind gusts between
70 and 100 mph, will race east across northern Illinois this
afternoon, and southern Lake Michigan, reaching southeastern Lake
Michigan by 5 pm EDT. These storms will n

In the hours before

Local storm report, Aug 10, 11:42 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND DMG     3 NW ROSELAND           41.75N 86.31W
08/10/2020                   ST. JOSEPH         IN   BROADCAST MEDIA

            HEALTHY LOOKING TREE PARTIALLY SNAPPED. VIA
            TWITTER. TIME ESTIMATED FROM RADAR.

&&

BROWN
Special weather statement, Aug 10, 3:12 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
312 PM EDT Mon Aug 10 2020

INZ003>005-012>016-020-022>024-MIZ077-078-102200-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Cass IN-Miami-Wabash-Berrien-Cass MI-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Knox, North Judson, Bass Lake, Winamac, Francesville,
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw,
Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston,
Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash,
North Manchester, Niles, Benton Harbor, St. Joseph, Fair Plain,
Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis,
and Marcellus
312 PM EDT Mon Aug 10 2020 /212 PM CDT Mon Aug 10 2020/

...DESTRUCTIVE LINE OF STORMS ARRIVING LATE THIS AFTERNOON...

A line of storms with a history of producing wind gusts between 70
and 100 mph is tracking through northwest Illinois. This line
will move into northwest Indiana and southwest Lower Michigan
near 5 PM EDT.

Secure outdoor items. Ensure you can receive watches and
warnings. If a warning is issued, seek shelter in a sturdy
building.

Brown

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:03 PM EDTSpecial Marine WarningIWX117 min
Aug 10, 4:25 PM EDTBeach Hazards StatementIWX19 hr
Aug 10, 4:25 PM EDTLakeshore Flood WarningIWX19 hr
Aug 10, 4:38 PM EDTSmall Craft AdvisoryIWX12 hr
Aug 10, 5:19 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke71 min
Aug 10, 5:48 PM EDTSpecial Marine WarningIWX117 min
Aug 10, 6:24 PM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 2 more66 min
Aug 10, 6:38 PM EDTTornado WarningIWXElkhart, Kosciusko, Marshall, Noble, Whitley22 min
Aug 10, 6:41 PM EDTTornado WarningIWXElkhart, Kosciusko, Saint Joseph19 min
Aug 10, 6:48 PM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley42 min
Aug 10, 7:11 PM EDTTornado WarningIWXAllen, Huntington, Whitley34 min
Aug 10, 7:18 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more42 min
Aug 10, 7:22 PM EDTSpecial Weather StatementIWXSteuben38 min
Aug 10, 7:25 PM EDTSpecial Weather StatementIWXBlackford, Wells35 min
Aug 10, 7:51 PM EDTSevere Thunderstorm WarningIWXAdams, Allen54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.